Monoamine oxidase inhibitors (phenelzine, isocarboxazid), clonidine , selegiline , guanethidine, and ergotamines (ergotamine tartrate, dihydroergotamine mesylate) may increase blood pressure when used at the same time as ephedrine. Methyldopa or reserpine may reduce ephedrine levels in the blood and thereby lessen the effectiveness of ephedrine. Tricyclic antidepressants ( desipramine , amitriptyline , doxepin , and imipramine ) may block the effect of ephedrine. The carbonic anhydrase inhibitors acetazolamide and dichlorphenamide may increase ephedrine blood levels and the risk of side effects from ephedrine. Patients taking any medications should consult with their physician or pharmacist before starting OTC ephedrine.
Anyone taking oral steroids or a high dose of inhaled steroids for more than three weeks should be given a steroid treatment card . Small enough to keep in your purse or wallet, this card has room to record the details of your dose and your condition(s). This is so that if you ever need any medical treatment and you're not able to communicate (you're having an asthma attack, for example), the people treating you know you're taking prednisolone and can plan your treatment accordingly. If you are taking oral steroids, or high-dose inhaled steroids, for more than three weeks then you should never suddenly stop them.
I’ve always had mitral valve prolapse with mild regurgitation and good blood pressure, until about 7 months ago when I went to the cardiologist for a check-up. My blood pressure was alarmingly high and my regurgitation had become moderate, I had a cough I couldn’t get rid of, and some swelling in my lower legs and ankles. For the next three months my medications were increased until my blood pressure was brought back to normal, but in the meantime I developed a tightness at the base of my throat and a (rice crispy) crackling in my chest when I would lay down. A ZPack and a steroid shot helped clear the crackling, but My family doctor was concerned about heart failure and requested a chest xray that showed scarring from what could have been a previous undiagnosed bout of pneumonia. This xray was repeated twice over the next two months, the second one showing the scarring improved but there was some atrial enlargement. The third one finally clear. My cardiologist was not interested in this what so ever, he saw no connection between my lung issues and my heart to be concerned about. Then a month ago the crackling returned with a strained voice and hoarseness, and it became harder to breathe. I went to an after hours clinic and their xray showed bilateral pneumonia. I was put on antibiotics and given a rescue inhaler and went to my family doctor the next day. He verified the pneumonia but was puzzled by my lack of a productive cough and fever. I took two weeks of antibiotics and improved greatly after a week, but then a week after my antibiotics were finished (3 weeks after pneumonia diagnosis) crackling and shortness of breath returned, the hoarseness never fully clear up. This time I went to a pulmonologist who was concerned that this all may be pulmonary hypertension, so he ordered blood work, xray, CT scan, and PFT. The results were a clear chest xray, a small non calcified nodule in one lung, bilateral bands of atelectasis, a slightly enlarged pulmonary artery, and my brain peptides were at 244. PFT results not available yet. I heard from pulmonologist today about these results and he said there was nothing alarming. He would see me in one month and redo the CT scan in one year. My question is should I be satisfied with this response? What questions should I ask, or should I push for more even seeking a second opinion from both another pulmonologist or cardiologist?